Did you know that giving antibiotics to your baby, especially during his/her first year, can lead to health issues later on in life and cause diseases such as asthma?
Antibiotics & Their Health Risks:
While your baby’s doctor may prescribe antibiotics even for a cough or cold, they can be detrimental to your baby’s health.
- Babies who receive five or more antibiotic courses in the first year of their lives have a 1.5 times higher chance of developing asthma by the age of seven than those who haven’t.
- Babies receiving antibiotics before they are six months old are more likely to become overweight by the time they turn seven.
- Babies taking antibiotics are prone to suffer from digestive problems and diarrhea, as they kill the beneficial bacteria that live in your baby’s guts.
- Suffer from diaper rash, which could either be a result of loose stools or yeast overgrowth in the intestine due to the absence of good bacteria.
- They suffer from oral thrush. As the antibiotics kill the good bacteria in the mouth, it results in an overgrowth of yeast, which can cause white patches on the tongue, gums, under the lips or in the cheeks.
- Babies taking antibiotics could suffer from an allergic rash, hives, red or white bumps on the body, caused by one or several allergy-casing compounds in the drug.
Points To Keep In Mind
Once your baby starts an antibiotic course, always look out for these alarming signs.
- Your baby has passed loose stools more than six to eight times a day.
- The stool is accompanied with blood, or your baby has stomach pain, or seems uncomfortable while passing stool.
- The baby has diaper rashes that look like large blisters.
- Your baby vomits more than three to four times in the day after having the antibiotics.
- Your baby is wheezing, is not able to breathe properly, and has difficulty swallowing or eating.
- The baby has a swelling in the joints, or is drooling a lot.